Iowa, 2014

Hail and Damaging Winds in Iowa, August 25, 2014

August 25, 2014 · NWS ARX · 3 events in 2 counties and zones

Thunderstorms developed during the early morning hours of August 25th across northeast Iowa along a nearly stationary front. These storms dropped quarter sized hail near Floyd Crossing (Floyd County) and blew down trees in Lime Springs (Howard County).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

Thunderstorms developed during the early morning hours of August 25th across northeast Iowa along a nearly stationary front. These storms dropped quarter sized hail near Floyd Crossing (Floyd County) and blew down trees in Lime Springs (Howard County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Aug 24, 9:51 PM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Aug 24, 9:51 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1051 PM CDT SUN AUG 24 2014

.UPDATE...
ISSUED AT 913 PM CDT SUN AUG 24 2014

THE FIRST WAVE OF CONVECTION HAS DEVELOPED AND TRACKED TO THE
NORTHEAST ACROSS EASTERN MINNESOTA AND NORTHWEST WISCONSIN WITH
JUST A FEW SHOWERS LEFT OVER GOING DOWN INTO CENTRAL IOWA. THE
FOCUS NOW SHIFTS TO THE SECOND WAVE OF CONVECTION THAT IS EXPECTED
TO DEVELOP OVERNIGHT AS A WEAK MID LEVEL SHORT WAVE TROUGH LIFTS
NORTHWARD FROM THE CENTRAL PLAINS. THIS CONVECTION IS EXPECTED TO
DEVELOP OUT AHEAD OF A EASTWARD PROPAGATING SURFACE COLD FRONT
THAT CURRENTLY EXTENDS FROM THE TWIN CITIES DOWN THE I-35 CORRIDOR
AND THEN BACK SOUTHWEST TOWARD OMAHA. THIS AIR MASS AHEAD OF THE
FRONT WILL REMAIN VERY UNSTABLE THROUGH THE OVERNIGHT HOURS WITH
25.00Z RAP SOUNDINGS SHOWING ABOUT 2000-4000 J/KG OF ELEVATED
INSTABILITY OUT IN THE WARM SECTOR. HOWEVER...THE WIND FIELD FROM
THE TOP OF THE LOW LEVEL INVERSION ON UP IS ALL UNIDIRECTIONAL AND
AT THE SAME SPEED...SO THERE IS ALMOST NO WIND SHEAR TO WORK WITH.
THE PAST FEW RUNS OF THE HRRR HAVE BEEN FAIRLY CONSISTENT WITH
SHOWING CONVECTION INITIATING OVER CENTRAL IOWA OVER THE NEXT FEW
HOURS AND THEN DEVELOPING NORTHWARD ALONG THE FRONT INTO WESTERN
WISCONSIN. GIVEN THE HIGH INSTABILITY...LOW SHEAR
ENVIRONMENT...CAN NOT RULE OUT A FEW ISOLATED STORMS THAT COULD
PRODUCE SOME MARGINALLY SEVERE HAIL ALONG WITH BRIEF HEAVY
DOWNPOURS...BUT IT SHOULD NOT BE A WIDESPREAD EVENT.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 304 PM CDT SUN AUG 24 2014

THE MAIN CONCERN IS WITH THE RAIN CHANCES THROUGH THE PERIOD.

SURFACE ANALYSIS THIS AFTERNOON SHOWS AN AREA OF LOW PRESSURE OVER
NORTH DAKOTA WITH A COLD FRONT TRAILING SOUTH THROUGH WESTERN
MINNESOTA INTO NEBRASKA. WATER VAPOR IMAGERY SHOWS A WOUND UP
UPPER LEVEL LOW OVER EASTERN MONTANA THAT WAS LIFTING TO THE
NORTHEAST.

THE 24.12Z MODELS ARE ALL IN REASONABLY GOOD AGREEMENT WITH THE
HANDLING OF THE UPPER LEVEL SYSTEM. IT WILL CONTINUE TO MOVE
NORTHEAST REACHING WESTERN ONTARIO BY MONDAY EVENING. THE MAIN
SHORT WAVE TROUGH WITH THIS SYSTEM IS VERY NEAR THE UPPER LEVEL
LOW AND IS EXPECTED TO REMAIN THAT WAY. THIS TAKES THE PV
ADVECTION IN THE 500-300 MB LAYER FROM EASTERN NORTH DAKOTA ACROSS
NORTHWEST MINNESOTA INTO ONTARIO. THIS WILL TAKE THE BULK OF THE
UPPER LEVEL FORCING WELL NORTH OF THE REGION BUT SOME UPPER LEVEL
DIVERGENCE SHOULD SPREAD ACROSS THE AREA TONIGHT AS THE RIGHT
ENTRANCE REGION OF THE UPPER LEVEL JET MOVES OVER. AS THE FRONT
MOVES IN TONIGHT...SOME WEAK FRONTOGENESIS SHOULD OCCUR IN THE
850-500 MB LAYER. GOOD LOW LEVEL WARM AIR ADVECTION AHEAD OF THE
FRONT WILL HELP TO GENERATE 4 TO 6 UBAR/S OF UP GLIDE ON THE 310K
ISENTROPIC SURFACE WITH THE MOISTURE TRANSPORT ON THIS SURFACE
EXPECTED TO BE INTO THE AREA FROM LATE EVENING THROUGH THE
OVERNIGHT HOURS. THE 24.12Z SOUNDING FROM KMPX SHOWS A STRONG CAP
IS IN PLACE BETWEEN 850 AND 700 MB AND THE CONCERN BECOMES WHETHER
THE FORCING WILL BE STRONG ENOUGH TO BREAK THE CAP. THE 24.12Z NAM
BUFKIT SOUNDINGS SUGGEST THAT THE CAP MAY WEAKEN BUT NOT TOTALLY
BREAK AND THIS IS REFLECTED IN THE MODEL ONLY PRODUCING SOME
SCATTERED ACTIVITY ALONG THE FRONT AS IT COMES THROUGH. THE
24.12Z GFS AND ECMWF SHOW MUCH MORE QPF ALONG THE FRONT SUGGESTING
THE CAP WILL BREAK. THE SHORT TERM MESO-MODELS ARE ABOUT AS
EQUALLY SPLIT. THE 24.12Z HI-RES ARW LOOKS TO HOLD THE CAP IN
PLACE WITH ALMOST NO ACTIVITY OVER THE AREA...WHILE THE HI-RES NMM
IS CLOSER TO THE NAM WITH JUST SOME SCATTERED ACTIVITY. THE 24.12Z
SPC WRF LOOKS TO DISSIPATE THE CAP AS EARLY AS LATE THIS AFTERNOON
WITH LOTS OF CONVECTION DEVELOPING ACROSS MINNESOTA AND MOVING
ACROSS THE AREA IN THE NIGHT. OUTPUT FROM THE 24.12Z HOP WRF IS
ALSO SPLIT WITH A COUPLE OF MEMBERS DEVELOPING LOTS OF CONVECTION
AND THE OTHER TWO STAYING WITH JUST SCATTERED ACTIVITY. IF THE CAP
WOULD BREAK...THE BEST CHANCE FOR THIS TO OCCUR WOULD BE ACROSS
THE NORTHERN SECTIONS OF THE FORECAST AREA CLOSER TO THE DYNAMIC
FORCING AND WILL MAINTAIN THE LIKELY RAIN CHANCES ACROSS THAT AREA
WHILE TAPERING DOWN TO 30 TO 40 PERCENT CHANCE ACROSS THE SOUTH.
SOME THREAT OF SEVERE ACROSS THE NORTH AS WELL IF THE CAP CAN
BREAK. PLENTY OF INSTABILITY WILL REMAIN IN PLACE AHEAD OF THE
FRONT WITH THE NAM SHOWING 1000-1500 J/KG OF ML CAPE ALONG WITH 40
KNOTS OF 0-3KM SHEAR. DAMAGING WINDS AND HEAVY RAIN SHOULD BE THE
MAIN THREATS AS WARM CLOUD DEPTHS WILL REMAIN IN THE 3.5 TO 4 KM
RANGE AHEAD OF THE FRONT. MAY ALSO HAVE TO AWARE OF A SPIN UP
TORNADO THREAT AS A DIFFERENTIAL HEATING BOUNDARY IS IN PLACE ON
THE CLOUD EDGE. IF THIS BOUNDARY MAINTAINS ITSELF INTO THE
EVENING...THE NAM INDICATES THE 0-1KM SHEAR WILL INCREASE TO
AROUND 25 KNOTS.

THE FRONT SHOULD THEN PASS THROUGH THE AREA MONDAY WITH THE
POSSIBILITY OF SOME SCATTERED ACTIVITY ALONG IT. NOT MUCH FORCING
ALONG THE FRONT BUT COULD SEE A DIURNAL INCREASE IN THE ACTIVITY
DURING THE AFTERNOON WHEN THE ML CAPE SHOULD AGAIN BE IN THE
2000-3000 J/KG RANGE.

THE MODELS THEN HAVE REALLY TRENDED TOWARD PUSHING THIS FRONT
FARTHER SOUTH FROM MONDAY NIGHT INTO TUESDAY NIGHT AS THE HIGH
PRESSURE BUILDING IN BEHIND IT IS MUCH STRONGER. MODELS CONTINUE
TO SHOW A SHORT WAVE TROUGH MOVING ALONG THE UPPER LEVEL RIDGE
AXIS AND INTERACTING WITH THE FRONT. IF THE FRONT DOES PUSH AS FAR
SOUTH AS THE MODELS ARE CURRENTLY INDICATING...THIS WOULD PLACE
THE HIGHEST RAIN CHANCES SOUTH OF THE IOWA/MINNESOTA BORDER. WILL
MAINTAIN SOME 50 TO 60 PERCENT CHANCES FROM MONDAY NIGHT INTO
TUESDAY NIGHT...BUT LIMIT THEM TO THE SOUTHERN SECTIONS.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 304 PM CDT SUN AUG 24 2014

THE FRONT IS EXPECTED TO STILL NOT BE TOO FAR SOUTH OF THE AREA
BY THE MIDDLE OF THE WEEK. THE 24.12Z ECMWF AND GFS IN DECENT
AGREEMENT OF BRINGING ANOTHER SHORT WAVE TROUGH ACROSS THE TOP OF
THE RIDGE AXIS WITH A SURFACE LOW MOVING ALONG THE FRONT. BASED ON
THIS...WILL HAVE UP TO 50 PERCENT CHANCES ACROSS THE SOUTH FROM
WEDNESDAY INTO THURSDAY NIGHT. THE RAIN CHANCES SHOULD THEN
DIMINISH TO CLOSE OUT THE WEEK INTO THE WEEKEND AS HIGH PRESSURE
BUILDS IN BEHIND THE MID WEEK SYSTEM.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1051 PM CDT SUN AUG 24 2014

SHOWERS AND THUNDERSTORMS ARE LIKELY OVERNIGHT INTO MONDAY MORNING
AHEAD OF A COLD FRONT THAT CURRENTLY IS IN EASTERN
MINNESOTA/CENTRAL IOWA. A HIGHLY UNSTABLE AIR MASS AHEAD OF THIS
FRONT SHOULD HELP TO KEEP THIS LINE OF DEVELOPING THUNDERSTORMS
GOING AS THEY TRACK TO THE EAST OVERNIGHT WITH VISIBILITY LIKELY
DROPPING DOWN TO IFR FOR A BRIEF PERIOD. WINDS WILL THEN SHIFT
AROUND TO THE WEST THIS AFTERNOON ON INTO MONDAY NIGHT AS THE
FRONT SLOWLY SHIFTS TO THE EAST.

&&

.HYDROLOGY...
ISSUED AT 304 PM CDT SUN AUG 24 2014

HEAVY RAIN WILL BE A THREAT WITH ANY STORMS THAT DEVELOP TONIGHT.
WARM CLOUD DEPTHS WILL BE IN THE 3.5 TO 4 KM RANGE WITH
PRECIPITABLE WATERS APPROACHING TWO INCHES. THE CONCERN FOR HEAVY
RAIN AND POSSIBLE FLOODING WITH THE STALLED FRONT FOR THE EARLY
PART OF THE WEEK ARE DIMINISHING WITH THE FRONT EXPECTED TO PUSH
FARTHER SOUTH. THE HIGHEST AXIS OF PRECIPITABLE WATERS SHOULD LAY
UP SOUTH OF THE FRONT ACROSS SOUTHERN IOWA/NORTHERN MISSOURI INTO
ILLINOIS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

UPDATE...HALBACH
SHORT TERM...04
LONG TERM...04
AVIATION...HALBACH
HYDROLOGY...04
Hazardous weather outlook, Aug 24, 8:16 PM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
916 PM CDT SUN AUG 24 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-251200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
916 PM CDT SUN AUG 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST TO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BECOME LIKELY OVERNIGHT...WITH A FEW
STRONG...POSSIBLY SEVERE STORMS WITH LARGE HAIL...STRONG WINDS AND
HEAVY RAIN THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE THUNDERSTORM CHANCES THROUGH THE PERIOD. WHILE ITS
UNCERTAIN IF ANY DAY WILL HOLD AN ORGANIZED SEVERE THREAT...ANY
STRONGER STORM WOULD BE CAPABLE OF HEAVY DOWNPOURS...SMALL HAIL
AND GUSTY WINDS.

WITH SEVERAL ROUNDS OF THUNDERSTORMS EXPECTED THIS WEEK...
REPEATED SOAKINGS COULD RESULT IN RIVER RISES OR POSSIBLY FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH/RIECK

In the hours before

Special weather statement, Aug 24, 9:25 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1025 PM CDT SUN AUG 24 2014

IAZ008-018-MNZ079-086-087-094-250500-
MITCHELL-FLOYD-WABASHA-DODGE-OLMSTED-MOWER-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN
1025 PM CDT SUN AUG 24 2014

...STORMS DEVELOPING EAST OF I-35 CORRIDOR...

SHOWERS AND THUNDERSTORMS ARE BECOMING MORE NUMEROUS ACROSS
PORTIONS OF SOUTHEAST MINNESOTA AND NORTH CENTRAL IOWA. SOME
BRIEFLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH THESE STORMS. A FEW
STORMS COULD PRODUCE SOME LARGE HAIL AND GUSTY WINDS AS WELL. AS
OF 1015 PM...THE MAIN CLUSTER OF STORMS EXTENDED FROM DODGE CENTER
MINNESOTA SOUTH THROUGH AUSTIN MINNESOTA ON DOWN TO JUST WEST OF
MASON CITY IOWA. THESE STORMS ARE MOVING TO THE NORTHEAST AT 30
MPH.

HALBACH
Special weather statement, Aug 24, 11:09 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1209 AM CDT MON AUG 25 2014

IAZ008-018-250615-
FLOYD-MITCHELL-
1209 AM CDT MON AUG 25 2014

...AN APPROACHING SEVERE THUNDERSTORM WILL AFFECT FLOYD AND SOUTHERN
MITCHELL COUNTIES...

AT 1208 AM CDT...AN APPROACHING SEVERE THUNDERSTORM WAS 8 MILES NORTH
OF BELMOND...OR 9 MILES SOUTH OF GARNER...MOVING EAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHARLES CITY...OSAGE...NORA SPRINGS...ROCKFORD...RICEVILLE...RUDD...
FLOYD...MARBLE ROCK... MITCHELL... COLWELL...ORCHARD...
HOWARDVILLE...NEW HAVEN.. AND ROSEVILLE.

WITH THE SEVERE WEATHER APPROACHING...MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4336 9303 4338 9256 4291 9256 4291 9302
TIME...MOT...LOC 0508Z 256DEG 45KT 4297 9365

HALBACH
Special weather statement, Aug 24, 11:13 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1213 AM CDT MON AUG 25 2014

IAZ008-009-MNZ095-250545-
MITCHELL-HOWARD-FILLMORE-
1213 AM CDT MON AUG 25 2014

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MITCHELL...NORTHERN
HOWARD AND SOUTHWESTERN FILLMORE COUNTIES...

AT 1212 AM CDT...A STRONG THUNDERSTORM WAS NEAR RICEVILLE...OR 16
MILES NORTHEAST OF OSAGE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  LIME SPRINGS AROUND 1240 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HAYDEN PRAIRIE...
CHERRY GROVE...COUNTY ROADS A 23 AND V 58 AND GRANGER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4368 9208 4341 9208 4333 9259 4343 9261
TIME...MOT...LOC 0512Z 248DEG 23KT 4341 9253

HALBACH
Special weather statement, Aug 25, 12:04 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
104 AM CDT MON AUG 25 2014

IAZ010-011-029-030-MNZ088-095-096-WIZ032>034-041-250730-
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WINONA-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...WINONA...
BLACK RIVER FALLS...LA CROSSE
104 AM CDT MON AUG 25 2014

...SCATTERED STRONG STORMS DEVELOPING...

A BAND OF SCATTERED SHOWERS AND THUNDERSTORMS HAS DEVELOPED FROM
NORTH CENTRAL WISCONSIN DOWN INTO SOUTHEAST MINNESOTA. A FEW OF
THESE STORMS COULD BRIEFLY PRODUCE SOME LOCALLY HEAVY
RAINFALL...GUSTY WINDS TO 40 MPH...AND SMALL HAIL TO THE SIZE OF
HALF AN INCH. A STRONGER CLUSTER OF STORMS IS MOVING INTO
NORTHEAST IOWA AND COULD CONTINUE TO PRODUCE SOME STRONG WINDS AND
LARGE HAIL AS IT TRACKS TO THE EAST OVER THE NEXT FEW HOURS.

HALBACH
Local storm report, Aug 25, 12:22 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
122 AM CDT MON AUG 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             OSAGE                   43.28N 92.81W
08/25/2014  M0.25 INCH       MITCHELL           IA   LAW ENFORCEMENT

            PEA SIZE HAIL

&&

BOYNE
Local storm report, Aug 25, 12:27 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
127 AM CDT MON AUG 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     HAIL             RUDD                    43.13N 92.90W
08/25/2014  E0.25 INCH       FLOYD              IA   PUBLIC

            PEA SIZE HAIL

&&

BOYNE

The radar

The La Crosse radar (KARX), 155 km away, was scanning. The volume nearest the first event began at 06:27 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Floyd

When
August 25, 12:27 AM CST
Where
Floyd County, 3.11 mi WSW of Floyd Crossing
Measured
1 in hail
Reported by
Public
Coordinates
43.070, -92.810

Quarter sized hail fell west of Floyd Crossing.

Thunderstorm Wind, Floyd

When
August 25, 12:52 AM CST
Where
Floyd County, 1.66 mi ENE of Colwell
Measured
57 kt (66 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
43.160, -92.590

Large tree branches were blown down in Colwell. The power was also out and was thought to be from lightning hitting a transformer.

Thunderstorm Wind, Howard

When
August 25, 1:11 AM CST
Where
Howard County, Lime Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
43.450, -92.280

Several trees were blown down in Lime Springs.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2014Every state in 2014This day in weather historyWarnings in Iowa, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535459, 535466, 535470.